Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 79, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 5, 2008, 10:37 PM CDT for Harper County, Kingman County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2008, 10:37 PM CDT (03:37 UTC)
- Expired
- May 5, 2008, 11:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harper County, KS, Kingman County, KS
The radar
The Vance AFB radar (KVNX), 56 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 060340
SVRICT
KSC077-095-060430-
/O.NEW.KICT.SV.W.0079.080506T0337Z-080506T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT MON MAY 5 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1130 PM CDT.
* AT 1034 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF NASHVILLE TO 15 MILES NORTHWEST OF
CORWIN...AND MOVING EAST AT 41 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ATTICA...BLUFF CITY...CLEVELAND...CORWIN...DANVILLE...
FREEPORT...HARPER...NASHVILLE...NORWICH...RAGO...RUNNYMEDE...
SPIVEY...WALDRON...ZENDA...MURDOCK...CRYSTAL SPRINGS.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THIS IS A DANGEROUS LINE OF STORMS THAT WILL PRODUCE DAMAGING WINDS
IN EXCESS OF 60 MPH.
LAT...LON 3699 9833 3701 9835 3736 9836 3737 9845
3738 9847 3765 9846 3765 9780 3699 9780
3698 9823
TIME...MOT...LOC 0337Z 287DEG 36KT 3746 9850 3720 9849
3696 9863
$$
JAKUB3 follow-up statements
000
WWUS53 KICT 060356
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT MON MAY 5 2008
KSC077-095-060430-
/O.CON.KICT.SV.W.0079.000000T0000Z-080506T0430Z/
KINGMAN KS-HARPER KS-
1056 PM CDT MON MAY 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 1130 PM CDT...
AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ZENDA TO CORWIN TO 14 MILES SOUTHWEST OF CORWIN...MOVING EAST AT
41 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WALDRON BY 1110 PM CDT.
NEAR HARPER BY 1115 PM CDT.
NEAR BLUFF CITY BY 1125 PM CDT.
THE TOWNS OF CORWIN...SPIVEY...CRYSTAL SPRINGS...RAGO...RUNNYMEDE...
DANVILLE AND FREEPORT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3699 9833 3701 9835 3736 9836 3737 9845
3738 9847 3765 9846 3765 9780 3699 9780
3698 9823
TIME...MOT...LOC 0356Z 287DEG 36KT 3740 9827 3714 9826
3690 9840
$$
JAKUB000
WWUS53 KICT 060421
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT MON MAY 5 2008
KSC077-095-060430-
/O.CON.KICT.SV.W.0079.000000T0000Z-080506T0430Z/
KINGMAN KS-HARPER KS-
1120 PM CDT MON MAY 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 1130 PM CDT...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH...MAINLY ACROSS NORTHWEST SECTIONS OF HARPER
COUNTY. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARPER
TO ANTHONY TO 11 MILES SOUTH OF WALDRON...MOVING EAST AT 41 MPH.
LAT...LON 3699 9833 3701 9835 3736 9836 3737 9845
3738 9847 3765 9846 3765 9780 3699 9780
3698 9823
TIME...MOT...LOC 0420Z 287DEG 36KT 3733 9798 3707 9797
3683 9811
$$
JAKUB000
WWUS53 KICT 060427
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT MON MAY 5 2008
KSC077-095-060437-
/O.EXP.KICT.SV.W.0079.000000T0000Z-080506T0430Z/
KINGMAN KS-HARPER KS-
1127 PM CDT MON MAY 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR HARPER AND KINGMAN COUNTIES
WILL EXPIRE AT 1130 PM CDT...
AT 1124 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY...HOWEVER WIND
GUSTS UP TO 50 MPH ARE STILL POSSIBLE ACROSS HARPER AND SOUTHERN
KINGMAN COUNTY.
LAT...LON 3699 9833 3701 9835 3736 9836 3737 9845
3738 9847 3765 9846 3765 9780 3699 9780
3698 9823
TIME...MOT...LOC 0427Z 287DEG 36KT 3731 9790 3705 9789
3681 9803
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:13 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 5, 8:13 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 813 PM CDT MON MAY 5 2008 .UPDATE... ELEVATED SUPERCELL CONTINUES TO TRACK SOUTHEAST THROUGH CENTRAL KANSAS. THIS STORM IS CONTINUING TO FED BY GOOD ISENTROPIC ASCENT/MOISTURE TRANSPORT. THIS STORM MAY BE ABLE TO MAINTAIN ITS INTENSITY FOR ANOTHER HOUR OR TWO BASED ON LIMITED INSTABILITY. HOWEVER...THERE IS A LOT OF TILT WITH THIS STORM DUE TO GOOD SHEAR WHICH MAY BE ABLE TO SUSTAIN IT FOR EVEN LONGER. MEANWHILE...THE CONVECTION ACROSS WESTERN KANSAS IS STARTING TO BECOME MORE WIDESPREAD. AS A RESULT...WE WENT AHEAD AND BUMPED UP POPS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND OVERNIGHT AS THE INSTABILITY AXIS CONTINUES TO MOVE EAST ALONG WITH MORE BROAD UPPER LEVEL DIFFLUENCE. COX && .PREV DISCUSSION... /ISSUED 652 PM CDT MON MAY 5 2008/ AVIATION...00Z TAF ISSUANCE THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL FOR SCATTERED STRONG TO SEVERE STORMS MOVING THROUGH SOUTH CENTRAL KANSAS THIS EVENING. THESE STORMS ARE BEING FED BY GOOD MOISTURE TRANSPORT ACCORDING TO THE LATEST PROFILER FROM ICT. HOWEVER...THE BEST INSTABILITY IS STILL MAINLY ALONG THE WESTERN CORRIDOR OF THE FORECAST AREA. THEREFORE...IT APPEARS LIKE THESE STORMS SHOULD LOSE THEIR INTENSITY AS THEY DIVE SOUTHEAST. HOWEVER...IF THE ELEVATED SUPERCELL IN RUSSELL COUNTY CONTINUES TO MAKE MORE OF A SOUTHWARD PROGRESS IT MAY BE ABLE TO MAINTAIN ITSELF FOR A WHILE LONGER. FOR NOW...WE ARE GOING TO MENTION VCTS IN ALL OF OUR TAF SITES EXCEPT FOR CHANUTE THIS EVENING...BUT IF THE STORMS BECOME MORE WIDESPREAD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THEN WE MAY MENTION MORE TEMPO GROUPS. THE MOISTURE TRANSPORT IS EXPECTED TO PERSIST OVERNIGHT SO WE MAY MORE ELEVATED CONVECTION DEVELOP AS THE NIGHT WEARS ON. MVFR CEILINGS (1-2KFT) ARE ALSO EXPECTED TO DEVELOP TOWARDS DAYBREAK. COX PREV DISCUSSION... /ISSUED 314 PM CDT MON MAY 5 2008/ DISCUSSION... MAIN FORECAST CONCERNS WILL BE THUNDERSTORM/SEVERE WEATHER CHANCES OVER THE NEXT FEW DAYS. TONIGHT-WEDNESDAY: OUTFLOW/PSEUDO-WARM FRONT FROM SWRN KS INTO NWRN OK WILL BE A TRIGGER FOR STRONG-SEVERE CONVECTION THRU THIS EVENING. SOME OF THAT ACTIVITY COULD APPROACH OUR WESTERN-MOST COUNTIES THIS EVE WITH BRUNT OF THAT ACTIVITY LIKELY TO REMAIN JUST TO OUR W-SW. OTHERWISE...WATER VAPOR IMAGERY DEPICTING A WEAKER SHORTWAVE (AHEAD OF MAIN UPPER LOW OFF BAJA) OVER NEW MEXICO THIS PM...WHICH THE MODELS CARRY NEWD ACROSS OUR FORECAST AREA LATE TONIGHT INTO MIDDAY TUESDAY. THIS WAVE WILL COMBINE WITH DECENT MOISTURE TRANSPORT/ISENTROPIC LIFT VIA 35 KT LOW-LEVEL JET TO RESULT IN INCREASING CHANCES FOR SHOWERS/T-STORMS LATE TONIGHT INTO TUESDAY. IN OUR AREA...SHEAR/INSTABILITY MAY PROMOTE A FEW STRONG STORMS. AN INCREASE IN CLOUD COVER/STORMS SHOULD KEEP HIGHS CONTAINED IN THE 70S AREAWIDE TUESDAY AFTER A MILD NIGHT. SHOWED A DIURNAL DECREASING POP TREND TUES AFTERNOON BEHIND DEPARTING SHORTWAVE. THINKING SEVERE STORMS MAY ERUPT ALONG DRYLINE OVER THE HIGH PLAINS TUES PM/EVE WHERE DISCRETE SUPERCELLS APPEAR POSSIBLE. THE MAIN UPPER LOW WILL EJECT OUT ACROSS OKLAHOMA/SOUTHERN KS WED INTO WED EVE. WITH A FRONTAL SYSTEM DROPPING SWD INTO OUR AREA DURING THIS SAME TIME FRAME...T-STORM CHANCES WILL INCREASE MARKEDLY TUES NIGHT THRU WED NIGHT. SOME LOCALLY HEAVY RAINFALL POSSIBLE (MAINLY S-CNTRL/SERN KS) ALONG WITH A FEW SEVERE STORMS. HOWEVER...BETTER INSTABILITY LOOKS TO BE PROGGED IN OKLAHOMA FOR ANY HIGHER END ACTIVITY. HIGHS WED SHOULD BE A FEW DEGREES COOLER THAN TUES GIVEN WIDESPREAD PRECIPITATION/CLOUDS. THURSDAY-MONDAY: AN UPPER VORTEX WILL REMAIN ANCHORED OVER SOUTHEASTERN CANADA DURING THE PERIOD WITH AN ACTIVE FLOW PATTERN OFF OF THE PACIFIC ACROSS THE CONUS THIS WEEKEND. THE MAIN FORECAST CHALLENGE IS THE TIMING OF INDIVIDUAL SHORTWAVES IN THIS FLOW PATTERN WITH THE MEDIUM RANGE MODELS SHOWING SIGNIFICANT DIFFERENCES. LEANED WITH HPC BLENDER WHICH EARLY ON IS WEIGHTED TOWARD THE ECMWF AND A BLEND OF THE ECMWF/GEM DAYS 5-7. THIS WOULD HAVE A WAVE COMING ACROSS KS THURS NIGHT INTO FRI...WITH ANOTHER WAVE COMING THRU LATER SAT INTO SUN. MOISTURE RETURN APPEARS SOMEWHAT MORE QUESTIONABLE THIS FAR OUT MORE SO WITH THE 2ND WAVE. FOR NOW...WILL CARRY SOME LOW POPS (20-30%) FOR THESE TWO WAVES. GIVEN PACIFIC NATURE OF AIRMASS...TEMPERATURES LOOK NEAR NORMAL THROUGHOUT THIS EXTENDED FORECAST PERIOD. OVERALL...CONFIDENCE IS DECENT THAT WE WILL EXPERIENCE A CHANCE OF T-STORMS WITH ONE OR BOTH SYSTEMS...BUT LOWER WITH REGARD TO TIMING OF THE STORM CHANCES. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 75 63 71 / 40 60 60 70 HUTCHINSON 60 76 63 70 / 40 60 60 70 NEWTON 60 75 62 71 / 40 60 60 70 ELDORADO 60 74 62 71 / 30 60 60 70 WINFIELD-KWLD 62 75 62 73 / 40 60 60 70 RUSSELL 59 77 58 68 / 50 50 60 70 GREAT BEND 60 76 59 70 / 60 50 60 70 SALINA 60 76 61 71 / 40 60 60 70 MCPHERSON 60 76 62 70 / 40 60 60 70 COFFEYVILLE 60 73 62 73 / 20 70 60 70 CHANUTE 57 72 61 71 / 20 70 60 70 IOLA 57 72 60 71 / 20 70 60 70 PARSONS-KPPF 59 74 62 72 / 20 70 60 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 5, 9:19 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 919 PM CDT MON MAY 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 919 PM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TONIGHT. A SEVERE THUNDERSTORM OR TWO WILL CONTINUE TO TRACK SOUTHEAST THROUGH SOUTH CENTRAL KANSAS ACROSS AREAS MAINLY ALONG AND WEST OF THE INTERSTATE 35 AND INTERSTATE 135 CORRIDOR. THE MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO GOLFBALL SIZE SIZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE LIKELY ACROSS THE ENTIRE AREA TUESDAY INTO WEDNESDAY. SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT MAINLY WEST OF A SALINA TO ANTHONY LINE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A LOW PROBABILITY FOR A TORNADO. ON WEDNESDAY AND WEDNESDAY NIGHT...THE SEVERE WEATHER THREAT WILL SHIFT TO SOUTH CENTRAL AND SOUTHEASTERN KANSAS...MAINLY ALONG AND SOUTH OF A LINE FROM KINGMAN TO WICHITA TO EUREKA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A LOW PROBABILITY FOR A BRIEF TORNADO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER SPOTTER ACTIVATION IS POSSIBLE FROM TUESDAY EVENING INTO WEDNESDAY ACROSS THE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/JMC
In the hours before
Local storm report, May 5, 8:47 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 8 S LITTLE RIVER 38.28N 98.01W
05/05/2008 E1.00 INCH RICE KS TRAINED SPOTTER
&&
ADKLocal storm report, May 5, 9:13 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 10 S LITTLE RIVER 38.25N 98.01W
05/05/2008 E1.75 INCH RICE KS EMERGENCY MNGR
HAIL RANGED ANYWHERE FROM NICKEL TO GOLFBALL SIZED.
&&
ADKLocal storm report, May 5, 9:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 5 NNW HUTCHINSON 38.13N 97.95W
05/05/2008 E1.00 INCH RENO KS EMERGENCY MNGR
MOSTLY DIME SIZED HAIL WITH A FEW QUARTERS.
&&
ADKLocal storm report, May 5, 9:30 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 N HUTCHINSON 38.11N 97.91W
05/05/2008 E1.00 INCH RENO KS BROADCAST MEDIA
REPORT COURTESY OF KWCH TV.
&&
ADKLocal storm report, May 5, 9:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL HUTCHINSON 38.07N 97.91W
05/05/2008 E1.00 INCH RENO KS TRAINED SPOTTER
MOSTLY PEA TO DIME SIZED WITH SOME QUARTERS.
&&
ADKSpecial weather statement, May 5, 10:14 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1014 PM CDT MON MAY 5 2008 KSZ082-091-060400- HARPER-KINGMAN- 1014 PM CDT MON MAY 5 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND SOUTHWEST KINGMAN COUNTIES... AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS ALONG A LINE FROM COATS TO 12 MILES WEST OF MEDICINE LODGE TO 16 MILES WEST OF HARDTNER...AND MOVING EAST AT 45 MPH. DIME SIZE HAIL...TORRENTIAL RAINFALL...AND DAMAGING WINDS OF 60 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. PEOPLE IN HARPER AND SOUTHWESTERN KINGMAN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:11 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 64 min |
| May 5, 8:15 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 60 min |
| May 5, 9:02 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 58 min |
| May 6, 6:50 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.